Drought, Chuska Mountains
- When
- July 1, 12:00 AM MST to July 19, 12:00 AM MST
- Where
- Chuska Mountains forecast zone
- Reported by
- Other Federal Agency
Better precipitation across the Chuska Mountains led to a moderate (D1) drought status by the 19th of the month. Severe (D2) drought had begun on June 28th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Better precipitation across the Chuska Mountains led to a moderate (D1) drought status by the 19th of the month. Severe (D2) drought had begun on June 28th. The short duration of the drought did not lead to any significant damages across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 30, 1:56 PM MST, 10 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 256 PM MDT THU JUN 30 2011 .DISCUSSION...COMPACT LOW ALOFT OVER FAR EASTERN UTAH TO SLOWLY WEAKEN THROUGH THE EVENING AS IT TRACKS NEWD INTO WESTERN COLORADO. SUBSTANTIAL MID-LEVEL DRY SLOT WITHIN THE BASE OF THE UPPER LOW ADVANCING STEADILY EASTWARD. THE DRIER AIR WILL EVENTUALLY OVERSPREAD MUCH OF NORTHERN NEW MEXICO TONIGHT/FRI AM AS FLOW VEERS MORE WESTERLY. AT THE SURFACE...ASSOCIATED FRONTAL BOUNDARY...LAGGING THE MID- LEVEL FRONT/DRYING BY SEVERAL HOURS...EXPECTED TO CLEAR AREAS ALONG/WEST OF THE DIVIDE IN NORTHWEST NEW MEXICO BY EARLY EVENING IF NOT BEFORE. POST FRONTAL GRADIENT WINDS RATHER STRONG IN THE FOUR CORNERS FOR A PERIOD THIS EVENING. AHEAD OF THE FRONT...A NARROW BUT RESPECTABLE SWATH OF HIGHER THETA-E AIR EXTENDS FROM THE NW MOUNTAINS/JEMEZ REGION SOUTHWESTWARD TO GRANTS TO THE UPPER GILA REGION. SURFACE DEW POINTS WITHIN THIS SWATH HAVE BEEN ON PAR OR BETTER THAN THOSE ON THE EC/NE PLAINS. AS LOW CONVERGENCE ALONG THE EASTWARD-MOVING BOUNDARY INCREASES AND SURFACE HEATING PEAKS NEXT FEW HOURS...EXPECT INCREASED SHRA/TSRA ACTIVITY CONCENTRATED BETWEEN THE CONTINENTAL DIVIDE AND EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. A FEW STRONG/POSSIBLY SEVERE WIND GUSTS LIKELY...INCLUDING OVER/NEAR ON-GOING LARGE FIRES. ADDITIONALLY...IF YOU FIND YOURSELF BENEATH ONE OF THESE STRONGER TSTM CORES A BRIEF BUT ENJOYABLE PERIOD OF WETTING RAINFALL. THE STEERING FLOW WILL FAVOR THE CENTRAL VALLEY CORRIDOR BY EARLY EVENING...AS WELL AS THE HIGH PLAINS OF EASTERN LINCOLN COUNTY TO THE FAR NORTHEAST. 500 MB HEIGHTS QUICKLY REBOUND ON FRIDAY WITH A WEST-EAST RIDGE AXIS BISECTING THE AREA. DEFINITELY MUCH LESS WIND THAN TODAY. ALSO A MUCH DRIER FORECAST ACROSS NORTHERN AREAS TO THE NORTH OF THIS RIDGE LINE...BUT STILL ENOUGH RESIDUAL MOISTURE ACROSS THE SOUTH TO SUPPORT ISOLD/SCT POPS FAVORING THE HIGHER TERRAIN OF CATRON...W SOCORRO...LINCOLN...AND SW CHAVES COUNTIES DURING THE AFTERNOON/EVENING. WILL ALSO MAINTAIN LOW POPS IN THE NORTHEAST FOR POSSIBLE BACKDOOR FRONTAL WANNABE. UPPER RIDGE BUILDS/RE-CENTERS OVER THE FOUR CORNERS REGION DURING THE HOLIDAY WEEKEND. THIS POSITION WILL MAINTAIN A DEEP EASTERLY STEERING FLOW TO THE SOUTH OF NEW MEXICO WITH THE REMNANTS OF ARLENE DIRECTED DOWN AND AWAY. OVER OUR AREA...A WEAK MID-LEVEL FLOW PREDOMINATELY FROM THE EAST OR NORTHEAST WILL FAVOR CENTRAL AND WESTERN AREAS FOR LOW-GRADE POPS. ALTHOUGH THIS IS NOT THE MOST IDEAL UPPER HIGH POSITION...IT IS NOT THE WORST EITHER. AFTERNOON CONVECTION THAT DEVELOPS OVER THE HIGHER TERRAIN WILL DRIFT TOWARD THE WEST OR SOUTHWEST. SO THE RIO GRANDE VALLEY AND WESTERN VALLEYS MAY BE AMONG THE MORE FAVORED REGIONS EACH EVENING. ALSO THE NORTHEAST GENERALLY FAVORED IN THESE PATTERNS AS CONVECTION ROLLS SEWD OUT OF COLORADO. INDICATIONS ARE THAT THE HIGH WILL GET FORCED FARTHER WEST EARLY NEXT WEEK...WHICH MAY OPEN THE DOOR FOR BACKDOOR PUSHES. ON TEMPS...MAXES FRIDAY DOWN A FEW DEGREES IN THE EAST...NEAR OR SLIGHTLY HIGHER ACROSS THE WEST OWING TO LESS CLOUD COVER. MIN TEMPERATURES WILL BE NOTICEABLY COOLER IN THE FOUR CORNERS REGION AND AREAS ALONG/WEST OF THE CONTINENTAL DIVIDE IN THE SO-CALLED POST FRONTAL DRIER AIR MASS. ELSEWHERE...MIN TEMPS A BIT WARMER AS COMPARED TO RECENT NIGHTS OWING TO MORE LINGERING LATE NIGHT CLOUD COVER. KJ && .AVIATION... MID LEVEL INSTABILITY AXIS/FRONTAL BOUNDARY MOVING EAST ACROSS WRN NM THIS AFTERNOON INTO CENTRAL NM EARLY THIS EVENING WILL BE A FOCUS FOR WET/DRY SHRA/TSRA WITH GUSTY OUTFLOW WINDS UP TO 40 KTS AND AREAS OF REDUCED VSBY IN BLDU. BEST CHANCES FOR WEATHER IMPACTS AT NRN NM AIRPORTS BETWEEN 22Z AND 02Z WOULD BE AT LAM...SAF...ABQ. INSTABILITY AND SHRA/TSRA ACTIVITY WILL WEAKEN BY MIDNIGHT ACROSS CENTRAL NM. MINIMAL WEATHER IMPACTS EXPECTED LATE TONIGHT THRU FRIDAY MORNING IN THE NRN TWO THIRDS OF NM. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... ...CRITICAL FIRE CONDITIONS IN ZONES 101/103/104 TIL 03Z 7/1... FRONTAL BOUNDARY/WIND SHIFT MOVING FROM WEST TO EAST THIS EVENING EXTENDING FROM NORTH CENTRAL NEW MEXICO TO FAR SOUTHEAST ARIZONA WILL BE THE FOCUS REGION FOR LATE AFTERNOON/EVENING THUNDERSTORM ACTIVITY. EXPECT A MIX OF WET AND DRY THUNDERSTORMS THROUGH THIS EVENING WITH ISOLATED CORES OF BENEFICIAL RAINFALL BUT ALL STORMS LIKELY TO GENERATE CLOUD-TO-GROUNG LIGHTNING...ERRATIC WIND GUSTS AND AREAS OF BLOWING DUST. BEHIND THE FRONTAL BOUNDARY...DRY WEST WINDS WILL GUST TO 35 MPH OVER NORTHWEST NEW MEXICO INTO THE EARLY EVENING WHILE IN THE EASTERN PLAINS...SOUTHERLY WINDS WILL GUST TO 35 MPH AHEAD OF THE FRONTAL BOUNDARY. THE FRONTAL BOUNDARY WILL WASH OUT EARLY FRIDAY WHILE THE UPR LEVEL HIGH PRESSURE CENTER REBUILDS OVER NEW MEXICO FRIDAY INTO SATURDAY. A WEAK MID LEVEL INSTABILITY AXIS WILL LINGER FRIDAY FROM FAR NORTHEAST NEW MEXICO BACK SOUTHWEST TO ABOUT GLENWOOD NM WITH ISOLATED AFTERNOON/EVENING THUNDERSTORMS AHEAD OF THIS INSTABILITY LINE. A DRIER AIRMASS WILL LIE TO THE WEST OF THE INSTABILITY AXIS. WINDS WILL BE LIGHTER FRIDAY THROUGHOUT THE AREA WHEN COMPARED TO THURSDAY. THE CENTER OF THE UPPER RIDGE WILL CREEP SLOWLY TO THE NORTHWEST SATURDAY AND BE NEAR THE FOUR CORNERS SUNDAY. MID LEVEL MOISTURE MAY ALSO CREEP NORTHWARD THIS WEEKEND ON WEAK SOUTHEAST STEERING FLOW FOR MUCH OF NEW MEXICO. ISOLATED TO SCATTERED LATE DAY MAINLY DRY THUNDERSTORMS ARE EXPECTED THIS WEEKEND...WITH THE NORTH AND WEST BEING A BIT MORE FAVORED THAN THE SOUTHEAST. A MOISTURE SURGE FROM THE REMNENTS OF TS ARLENE IS UNLIKELY TO REACH OUR AREA...BUT THERE COULD BE A MODEST INCREASE IN MID LEVEL MOISTURE SUNDAY IN SOUTHWEST NEW MEXICO. THE EARLY PART OF NEXT WEEK FEATURES AN UPPER LEVEL HIGH PRESSURE CENTER JUST NORTH OF THE FOUR CORNERS AND ENOUGH MID LEVEL MOISTURE TO ALLOW FOR LATE DAY DEVELOPMENT OF ISOLATED TO WIDELY SCATTERED THUNDERSTORMS IN NORTHERN AND WESTERN PORTIONS OF NEW MEXICO. 07 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 91 59 96 / 5 0 5 5 DULCE........................... 44 86 46 89 / 10 0 10 10 CUBA............................ 50 90 54 90 / 20 0 10 10 GALLUP.......................... 46 89 54 91 / 5 0 5 20 EL MORRO........................ 44 86 49 85 / 10 5 20 10 GRANTS.......................... 51 90 55 89 / 10 5 20 10 QUEMADO......................... 48 89 53 89 / 10 5 10 10 GLENWOOD........................ 59 96 64 97 / 20 5 5 10 CHAMA........................... 45 81 48 82 / 10 5 10 20 LOS ALAMOS...................... 63 85 65 85 / 30 5 10 20 PECOS........................... 55 85 57 82 / 20 5 20 10 CERRO/QUESTA.................... 49 85 53 85 / 30 5 20 20 RED RIVER....................... 45 78 47 75 / 40 10 30 30 ANGEL FIRE...................... 46 80 47 76 / 30 5 30 30 TAOS............................ 49 88 53 88 / 30 5 20 20 MORA............................ 54 84 55 79 / 30 10 30 20 ESPANOLA........................ 54 92 57 91 / 30 5 10 20 SANTA FE........................ 55 89 60 87 / 30 5 20 20 SANTA FE AIRPORT................ 56 91 60 90 / 30 5 10 10 ALBUQUERQUE FOOTHILLS........... 63 92 65 92 / 30 5 10 10 ALBUQUERQUE HEIGHTS............. 67 94 70 94 / 30 5 10 5 ALBUQUERQUE VALLEY.............. 62 96 64 96 / 30 5 10 5 ALBUQUERQUE WEST MESA........... 61 95 62 95 / 30 5 10 5 LOS LUNAS....................... 58 96 63 96 / 30 5 10 5 RIO RANCHO...................... 60 95 63 95 / 30 5 10 5 SOCORRO......................... 64 96 68 96 / 30 5 5 5 SANDIA PARK/CEDAR CREST......... 57 92 61 91 / 30 10 10 10 TIJERAS......................... 59 93 62 92 / 30 5 10 10 MORIARTY/ESTANCIA............... 52 91 55 88 / 20 5 20 10 CLINES CORNERS.................. 59 88 60 84 / 10 10 20 10 GRAN QUIVIRA.................... 63 92 63 89 / 30 10 10 10 CARRIZOZO....................... 68 93 64 90 / 10 10 10 10 RUIDOSO......................... 58 83 57 80 / 20 20 10 10 CAPULIN......................... 58 89 59 84 / 10 10 20 20 RATON........................... 57 94 59 90 / 20 10 20 20 SPRINGER........................ 59 93 61 88 / 10 10 20 10 LAS VEGAS....................... 57 89 56 83 / 10 10 20 10 CLAYTON......................... 66 93 65 89 / 10 10 20 20 ROY............................. 63 91 63 86 / 5 10 20 10 CONCHAS......................... 69 97 69 94 / 5 5 10 5 SANTA ROSA...................... 69 95 68 92 / 5 5 5 5 TUCUMCARI....................... 70 98 68 95 / 0 5 5 5 CLOVIS.......................... 67 93 65 91 / 0 0 0 5 PORTALES........................ 68 94 67 92 / 0 0 0 5 FORT SUMNER..................... 70 96 69 94 / 5 5 5 5 ROSWELL......................... 68 97 67 95 / 0 5 0 5 PICACHO......................... 63 92 60 89 / 10 10 5 5 ELK............................. 58 87 56 84 / 10 20 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101-103-104. && 41/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 30 2011 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-600 AM MDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT RED FLAG WARNINGS ARE IN EFFECT FOR THE NORTHWEST PLATEAU...NORTHEAST HIGHLANDS AND PLAINS TODAY DUE TO STRONG WINDS AND LOW HUMIDITIES. HIGH BASED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH TERRAIN OF WESTERN AND CENTRAL NEW MEXICO TODAY. THIS ACTIVITY WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH AND DRY LIGHTNING. SMOKE FROM THE LAS CONCHAS AND PACHECO FIRES WILL REDUCE VISIBILITIES AND IMPACT AREAS IMMEDIATELY IN THE VICINITY OF AND TO THE NORTHEAST AND EAST OF THE FIRES. AN AIR QUALITY ALERT REMAINS IN EFFECT FOR TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT STRONG WIND GUSTS AND WILDFIRES. YOU CAN ALSO SUBMIT A STORM REPORT ONLINE AT OUR WEBPAGE AT WWW.WEATHER.GOV/ABQ.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319212.